Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 7, 2012, 4:27 PM EDT for Bryan County, Liberty County, Long County, Georgia. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 4:27 PM EDT (20:27 UTC)
- Expired
- Aug 7, 2012, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:32 PM EDT | HAIL 0.25 | Allenhurst, GA | SPOTTER REPORTED PEA SIZE HAIL ON HIGHWAY 84 SOUTH OF HINESVILLE. |
| Aug 7, 4:47 PM EDT | TSTM WND DMG | 2 Wnw Limerick, GA | LIBERTY COUNTY DISPATCH REPORTED SEVERAL TREES AND POWER LINES DOWN. ONE TREE WAS ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS52 KCHS 072027
SVRCHS
GAC029-179-183-072130-
/O.NEW.KCHS.SV.W.0224.120807T2027Z-120807T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
NORTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 530 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MCINTOSH...MOVING NORTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
FLEMINGTON...HINESVILLE...MCINTOSH...CROSSROADS...RICEBORO...
RETREAT...MIDWAY...HALFMOON LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3196 8181 3194 8127 3193 8126 3190 8126
3191 8124 3189 8124 3191 8122 3189 8122
3190 8117 3164 8122 3166 8146 3170 8147
3170 8149 3167 8151 3170 8186
TIME...MOT...LOC 2027Z 241DEG 12KT 3182 8153
$$2 follow-up statements
190
WWUS52 KCHS 072047
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT TUE AUG 7 2012
GAC183-072057-
/O.CAN.KCHS.SV.W.0224.000000T0000Z-120807T2130Z/
LONG GA-
447 PM EDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LONG COUNTY HAS BEEN
CANCELLED...
LAT...LON 3182 8167 3196 8165 3194 8127 3193 8127
3193 8126 3191 8126 3191 8124 3189 8124
3191 8122 3189 8122 3189 8118 3178 8120
3171 8146
TIME...MOT...LOC 2047Z 220DEG 20KT 3188 8145
$$
GAC029-179-072130-
/O.CON.KCHS.SV.W.0224.000000T0000Z-120807T2130Z/
LIBERTY GA-BRYAN GA-
447 PM EDT TUE AUG 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BRYAN AND CENTRAL LIBERTY COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR FLEMING...MOVING NORTHEAST AT 25
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELFAST...FLEMINGTON...FORT STEWART...HINESVILLE...
KELLER...MCINTOSH...RICEBORO...RICHMOND HILL...SUNBURY...CROSSROADS
AND MIDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3182 8167 3196 8165 3194 8127 3193 8127
3193 8126 3191 8126 3191 8124 3189 8124
3191 8122 3189 8122 3189 8118 3178 8120
3171 8146
TIME...MOT...LOC 2047Z 220DEG 20KT 3188 8145
$$518
WWUS52 KCHS 072125
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT TUE AUG 7 2012
GAC029-179-072135-
/O.EXP.KCHS.SV.W.0224.000000T0000Z-120807T2130Z/
LIBERTY GA-BRYAN GA-
525 PM EDT TUE AUG 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRYAN AND CENTRAL
LIBERTY COUNTIES WILL EXPIRE AT 530 PM EDT...
AT 525 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3182 8167 3196 8165 3194 8127 3193 8127
3193 8126 3191 8126 3191 8124 3189 8124
3191 8122 3189 8122 3189 8118 3178 8120
3171 8146
TIME...MOT...LOC 2125Z 220DEG 20KT 3204 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:54 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 7, 3:54 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT TUE AUG 7 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE PERIOD WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH LATE IN THE WEEK...WITH AN ASSOCIATED COLD FRONT APPROACHING OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A MID-LEVEL CIRCULATION CENTERED OVER SOUTHWESTERN GEORGIA AND SOUTHERN ALABAMA WILL CONTINUE TO SLOWLY TRACK NORTHEASTWARD THIS EVENING AS A WEAK SHORTWAVE POSITIONED ACROSS WESTERN TENNESSEE PROPAGATES TOWARD THE EAST COAST. THIS CIRCULATION WILL CONTINUE TO OPEN UP AND FILTER IN PLENTY OF DEEP TROPICAL MOISTURE ACROSS THE AREA THIS EVENING. WITH NUMEROUS SHOWERS AND A FEW ISOLATED THUNDERSTORMS ALREADY IN PLACE...HAVE MAINTAINED CATEGORICAL POPS BETWEEN 80 AND 90 PERCENT FOR MOST AREAS THROUGH EARLY EVENING. THE MAIN HAZARDS WILL BE PERIODS OF HEAVY RAIN WHICH COULD RESULT IN AN ENHANCED POTENTIAL FOR MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BECOME STRONG...BUT WITH SHOWALTER INDICES GENERALLY POSITIVE AND WEAK LAPSE RATES...THE SEVERE THREAT WILL REMAIN LOW. WITH THE LOSS OF INSOLATION...CONVECTION WILL BEGIN TO DIMINISH SHORTLY AFTER SUNSET. HOWEVER...WITH THE APPROACHING SHORTWAVE AND PLENTY OF LINGERING MOISTURE IN PLACE...WILL MAINTAIN AT LEAST SCATTERED POPS PRIOR TO MIDNIGHT. THEREAFTER...ANY LINGERING CONVECTION WILL LIKELY TRANSITION OFFSHORE AND OVER THE COASTAL WATERS. OVERNIGHT LOWS WILL RANGE BETWEEN THE LOWER 70S WELL INLAND TO AROUND 80 DEGREES AT THE BEACHES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY IS SETTING UP TO BE A RATHER WET DAY ACROSS THE AREA... ESPECIALLY SOUTHERN SC. AN UPPER LEVEL JET WILL STRENGTHEN OFF THE MID-ATLANTIC STATES ON WEDNESDAY...PLACING SOUTHERN SC IN THE RIGHT-ENTRANCE REGION. THE SHORTWAVE TROUGH AXIS WILL ALSO BE CENTERED OVER THE AREA WITH SUBSTANTIAL UPPER VORTICITY ENERGY IN PLACE. AT THE SURFACE A WEAK WAVE OF LOW PRESSURE IS EXPECTED TO LIFT NORTHEAST THROUGH SOUTHERN SC IN THE AFTERNOON. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE ABOVE 2.25 INCHES AND 0-6 KM WINDS WILL REMAIN AT LESS THAN 15 KT. GOOD COVERAGE OF SHOWERS AND TSTMS EXPECTED...ESPECIALLY LATE MORNING THROUGH THE AFTERNOON WHEN POCKETS OF INSOLATION HELP INCREASE LOW-LEVEL INSTABILITY AND LIFT. WE ARE CARRYING LIKELY POPS ALL AREAS DURING THE WARMEST HOURS OF THE DAY. HEAVY RAINFALL COULD BE A CONCERN GIVEN FURTHER LOW-LEVEL MOISTENING AND THE ENHANCED JET DIVERGENCE IN THE AFTERNOON. SUBSTANTIALLY LESS SHOWER AND TSTM COVERAGE IS EXPECTED ON THURSDAY DUE TO WEAK NVA IN THE WAKE OF THE DEPARTING SHORTWAVE AND THE DECREASE IN UPPER JET DIVERGENCE. WEAK SUBSIDENCE INLAND SHOULD SCOUR OUT SOME OF THE LOW-LEVEL MOISTURE WITH PW/S PROGGED TO DROP BELOW 1.85 INCHES IN THE AFTERNOON. THE BEST PRECIP COVERAGE SHOULD BE ACROSS THE EASTERN HALF OF THE AREA ASSOCIATED WITH THE SEABREEZE PUSHING INLAND DURING THE DAY. ON FRIDAY A POWERFUL CLOSED UPPER LOW ROTATES THROUGH THE OHIO VALLEY AND TOWARD THE NORTHEAST UNITED STATES. DEEP SOUTHWESTERLY FLOW WILL SETUP ACROSS THE SOUTHEAST AND PRECIPITABLE WATER VALUES WILL RISE BACK ABOVE 2 INCHES. THE SEABREEZE WILL INITIALLY BE THE BEST DRIVER FOR CONVECTION BUT LATER IN THE AFTERNOON A SHORTWAVE MOVING IN FROM THE WEST COULD BRING ADDITIONAL ACTIVITY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE AXIS OF A DEEPENING UPPER LEVEL TROUGH ON SATURDAY WILL SWING TOWARD THE EAST COAST ON SUNDAY...ALLOWING AN ASSOCIATED TRAILING COLD FRONT TO PROGRESS TOWARD THE FORECAST AREA. A SECONDARY SHORTWAVE WILL DESCEND FROM THE UPPER MISSISSIPPI VALLEY INTO THE OHIO VALLEY SUNDAY AND MONDAY...PROVIDING THE COLD FRONT AN ADDITIONAL PUSH TOWARD THE COASTLINE. THERE REMAINS QUITE A BIT OF UNCERTAINTY AS TO WHERE THE FRONT COULD STALL AND HOW LONG IT WILL TAKE TO DISSIPATE EARLY NEXT WEEK. WILL INDICATED HIGHEST SHOWER/THUNDERSTORM CHANCES ON SATURDAY...WHEN LATEST NUMERICAL MODEL SOLUTIONS PLACE THE COLD FRONT DIRECTLY OVER THE REGION. MODEL TRENDS THEN INDICATE DEEP MOISTURE DIMINISHING MONDAY AND TUESDAY...DESPITE THE PATTERN REMAINING RATHER UNSETTLED. WILL THUS MAINTAIN AT LEAST 30 PERCENT RAIN CHANCES INTO EARLY NEXT WEEK...WHILE HINTING AT A MORE SEASONAL DIURNAL SCENARIO FOR CONVECTIVE INITIATION/DISSIPATION. EXPECT FAIRLY SEASONAL HIGH TEMPERATURES IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV..BUT WITH PLENTY OF DEEP TROPICAL MOISTURE IN PLACE...BRIEF PERIODS OF MVFR TO POSSIBLY IFR CONDITIONS ARE EXPECT AS SHOWERS AND A FEW ISOLATED THUNDERSTORMS IMPACT THE TERMINALS. INCLUDED MVFR TEMPOS FOR BOTH SITES THIS AFTERNOON...BUT EXPECT SOME SCATTERED CONVECTION COULD LINGER INTO THE EVENING HOURS AS WELL. OVERNIGHT...LIGHT WINDS AND PLENTY OF MOISTURE COULD LEAD TO SOME PATCHY FOG/LOW STRATUS EARLY WEDNESDAY MORNING...BUT WILL EXCLUDE FROM THE TAFS FOR NOW AS PREVAILING CONDITIONS WILL LIKELY REMAIN VFR. ANOTHER ROUND OF SHOWERS WILL LIKELY RETURN ON WEDNESDAY AS WELL. EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO PERSIST THROUGH THE LATTER HALF OF THE WEEK...WITH UNSEASONABLY HIGH CONVECTIVE COVERAGE. BRIEF PERIODS OF MVFR OR LOWER CONDITIONS ARE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS. && .MARINE... WINDS WILL INCREASE CLOSER TO 15-20 KT TONIGHT IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AND MODEST NOCTURNAL JETTING...BUT EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL ALSO INCREASE SLIGHTLY WITH STRONGER WINDS...BUT HAVE CAPPED SEAS AT 4 FEET OUT PASSED 20NM. ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE WHILE A SURFACE TROUGH DEVELOPS INLAND. A COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST LATE IN THE WEEK AND INTO THE WEEKEND. OVERALL...THIS PATTERN WILL RESULT IN A SOUTH-SOUTHWEST FLOW ACROSS THE WATERS. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY INTO THE WEEKEND BUT WE ARE HOLDING CONDITIONS BELOW SMALL CRAFT ADVISORY AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JHP SHORT TERM...JRL LONG TERM... AVIATION...JHP MARINE...JRL/JHP
Hazardous weather outlook, Aug 7, 3:25 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 325 AM EDT TUE AUG 7 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-080730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 325 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 3:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE AUG 7 2012
GAZ115-116-138-071945-
EVANS-INLAND BRYAN-INLAND LIBERTY-
316 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF REKA...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3210 8181 3218 8160 3201 8154 3199 8176
3204 8178 3205 8177 3205 8179
TIME...MOT...LOC 1916Z 254DEG 12KT 3206 8172Special weather statement, Aug 7, 3:47 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE AUG 7 2012
GAZ100-101-116-072015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
347 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3215 8175 3234 8151 3214 8133 3209 8139
3205 8163
TIME...MOT...LOC 1948Z 232DEG 6KT 3215 8158Special weather statement, Aug 7, 4:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT TUE AUG 7 2012 GAZ138>141-072030- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 405 PM EDT TUE AUG 7 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH COUNTIES THROUGH 430 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR EULONIA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...PINE HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT AND CROSSROADS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. && LAT...LON 3177 8147 3170 8120 3147 8135 3149 8152 TIME...MOT...LOC 2005Z 197DEG 10KT 3155 8141
Special weather statement, Aug 7, 4:11 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT TUE AUG 7 2012
GAZ101-116-118-072045-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
411 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 445 PM EDT...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...MEINHARD...MELDRIM...MONTEITH...
POOLER AND RINCON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3235 8120 3225 8115 3224 8115 3223 8114
3222 8114 3219 8111 3217 8113 3204 8143
3219 8152
TIME...MOT...LOC 2011Z 240DEG 7KT 3216 8134The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:57 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 63 min |
| Aug 7, 3:16 PM EDT | Special Weather Statement | CHS | Evans | 29 min |
| Aug 7, 3:47 PM EDT | Special Weather Statement | CHS | Bryan | 28 min |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 53 min |
| Aug 7, 4:05 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Aug 7, 4:11 PM EDT | Special Weather Statement | CHS | Effingham | 34 min |
| Aug 7, 4:20 PM EDT | Areal Flood Advisory | CHS | Screven | 55 min |
| Aug 7, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 54 min |
| Aug 7, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 59 min |
| Aug 7, 5:32 PM EDT | Special Weather Statement | CHS | Chatham | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.